MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil would not detach.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).This product was used in the first case of cerebral aneurysm (lt.Ica-paraclinoid), but it could not be detached even after using id-1-5 (b628329), followed by forced detachment in two places.The delivery wire was pushed and pulled several times to detach.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting the cause of the detachment issue was not determined.More than 3 attempts were made to detach the coil using the instant detacher.2 attempts were made to detach the coil using the manual method.No pushwire damage was observed after removal from the patient.Prior to the coil non-detachment no issues were encountered.
 
Additional Manufacturer Narrative
Product analysis (b)(4) :equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the axium prime device was returned for analysis within a shipping box and within a resealable plastic biohazard pouch.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found loose within the coupler tube.This is indicative of a detachment attempt using an instant detacher at this location.The pusher was found broken at the positive load indicator with the release wire broken at the same location.The break indicator was also found broken, with the two segments retained by the release wire.It is likely that a manual detachment was attempted at these locations.No other damages were found with the axium prime pusher.The coin was found fully retracted out of the lumen stop.Blood was found under the ptfe shrink tubing, within the lumen stop, within the retainer ring and on the coin.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.Testing/analysis ¿ the exposed release wire was retracted, and the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was again retracted and moved freely.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was not confirmed as the implant was already detached and not returned; however, it could not be ruled out.It is possible the cause of the non-detachment is the blood found within the lumen stop and under the jacket causing the release wire to not retract freely.The release wire moved freely with no issues once the blood was dissolved during analysis.There were no damages found with the returned device that would cause the reported non-detachment.As the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher to the non-detachment could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19055132
Report Number2029214-2024-00585
Device Sequence Number8188182
Product Code KRD
UDI-Device Identifier00847536008182
UDI-Public00847536008182
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot Number223839670
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/09/2024
05/10/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/01/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown